MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113230
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during ipom plus ventral hernia repair procedure, the capsure fixation device deployed two fasteners at a single fire.It was reported that the issue occurred after fourth fastener and surgeon was not able to remove the two fasteners from patient's body.The surgeon completed the procedure with another device.There was surgical delay, and no patient harm or serious injury occurred.
 
Additional Manufacturer Narrative
As reported, capsure deployed two fasteners at a single fire.Based on photos provided, there is a second fastener deployed into the peek cap of the fixated fastener.The photos do not assist in determining root cause.Based on the information provided and without having the sample to evaluate, a definitive root cause cannot be determined.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, capsure deployed two fasteners at a single fire.Based on photos provided, there is a second fastener deployed into the peek cap of the fixated fastener.The photos do not assist in determining root cause.Based on the information provided and without having the sample to evaluate, a definitive root cause cannot be determined.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 445 units.Addendum: this supplemental mdr is submitted to document the sample evaluation results.The evaluation of the device could not reproduce the reported event that the device deployed two fasteners at once during fixation.The device functioned as intended during functional and simulated use testing, deploying the 12 fasteners with no issues.No manufacturing anomalies found.Updated fields: b4, d6.A (medical device implant date), d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21265979
Report Number1213643-2025-00027
Device Sequence Number3688701
Product Code GDW
UDI-Device Identifier00801741094996
UDI-Public(01)00801741094996(11)240606(17)260528(10)HUJS2263
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Catalogue Number0113230
Device Lot NumberHUJS2263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown